Alert archive / Maine / Winter Storm Warnings in 2018

Winter Storm Warning 3, NWS Caribou, ME

January 17, 2018Hancock County, Washington County, Maine

NWS Caribou, ME issued this winter storm warning at Jan 17, 2018, 11:05 AM EST for Hancock County, Washington County, Maine. It was in force for 10 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 17, 2018, 11:05 AM EST (16:05 UTC)
Expired
Jan 17, 2018, 8:54 PM EST
In force
10 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 17, 11:05 AM ESTSNOW 4.51 Sw East Machias, ME
Jan 17, 11:58 AM ESTSNOW 4.33 Ene Winter Harbor, ME
Jan 17, 12:04 PM ESTSNOW 5.8Eastport, ME
Jan 17, 12:04 PM ESTSNOW 8Eastport, ME
Jan 17, 12:20 PM ESTSNOW 7.54 E East Machias, ME
Jan 17, 12:45 PM ESTSNOW 2.84 Nw Ellsworth, ME
Jan 17, 12:49 PM ESTSNOW 5.33 Ene Winter Harbor, ME
Jan 17, 12:54 PM ESTSNOW 4.52 W Cranberry Isles, ME
Jan 17, 1:44 PM ESTSNOW 84 E East Machias, ME
Jan 17, 1:56 PM ESTSNOW 6East Machias, ME
Jan 17, 3:04 PM ESTSNOW 72 Ene Marshfield, ME
Jan 17, 3:54 PM ESTSNOW 94 E East Machias, ME
Jan 17, 4:00 PM ESTSNOW 7Southwest Harbor, ME
Jan 17, 4:07 PM ESTSNOW 72 W Cranberry Isles, ME
Jan 17, 4:21 PM ESTSNOW 83 Wnw Beals, ME
Jan 17, 4:31 PM ESTSNOW 8.11 W Roque Bluffs, ME
Jan 17, 4:49 PM ESTSNOW 91 Sw Jonesboro, ME
Jan 17, 5:28 PM ESTSNOW 92 Ese Harrington, ME
Jan 17, 5:45 PM ESTSNOW 8.52 Ene Marshfield, ME
Jan 17, 5:46 PM ESTSNOW 42 S Addison, ME
Jan 17, 5:59 PM ESTSNOW 83 N Deer Isle, ME
Jan 17, 6:15 PM ESTSNOW 9Gouldsboro, ME
Jan 17, 6:15 PM ESTSNOW 9Marshfield, ME
Jan 17, 6:50 PM ESTSNOW 114 E East Machias, ME
Jan 17, 7:45 PM ESTSNOW 6.3Penobscot, ME
Jan 17, 7:54 PM ESTSNOW 64 Nw Ellsworth, ME
Jan 17, 9:00 PM ESTSNOW 9.12 W Cranberry Isles, ME
Jan 17, 9:00 PM ESTSNOW 9.22 E Sedgwick, ME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 4.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2018-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2018-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
437 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

629 
WWUS41 KCAR 171605
WSWCAR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Caribou ME
1105 AM EST Wed Jan 17 2018

MEZ017-029-030-180400-
/O.UPG.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/
/O.NEW.KCAR.WS.W.0003.180117T1605Z-180118T0400Z/
Central Washington-Coastal Hancock-Coastal Washington-
Including the cities of Calais, Grand Lake Stream, Wesley, Perry,
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, and Cherryfield
1105 AM EST Wed Jan 17 2018

...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...Heavy snow occurring. Plan on difficult travel
  conditions. Storm total snow accumulations of 8 to 12 inches 
  are expected.

* WHERE...Central Washington, Coastal Hancock and Coastal 
  Washington County.

* WHEN...Until 11 PM tonight.

* ADDITIONAL DETAILS...Be prepared for significant reductions in
  visibility at times to at or below 1/2 mile in snowfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for Maine can be obtained
by going to newengland511.org.

$$

MEZ011-015-016-031-032-180400-
/O.CON.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
1105 AM EST Wed Jan 17 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Snow occurring. Plan on slippery road conditions,
  including during the evening commute. Storm total accumulations
  of 4 to 8 inches are expected.

* WHERE...Central Penobscot, Southern Penobscot, Interior 
  Hancock, Southern Piscataquis and Northern Washington County.

* WHEN...Until 11 PM tonight.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for Maine can be obtained by going to
newengland511.org.

$$

VJN
4 follow-up statements
598 
WWUS41 KCAR 171948
WSWCAR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Caribou ME
248 PM EST Wed Jan 17 2018

MEZ031-172100-
/O.CAN.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/
Southern Piscataquis-
Including the cities of Dover-Foxcroft, Milo, and Guilford
248 PM EST Wed Jan 17 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Significant accumulating snowfall has ended across this portion of
the advisory area.

$$

MEZ017-029-030-180400-
/O.CON.KCAR.WS.W.0003.000000T0000Z-180118T0400Z/
Central Washington-Coastal Hancock-Coastal Washington-
Including the cities of Calais, Grand Lake Stream, Wesley, Perry,
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, and Cherryfield
248 PM EST Wed Jan 17 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Heavy snow occurring. Plan on difficult travel
  conditions, including during the evening commute. Additional
  snow accumulations of 3 to 5 inches are expected for a storm
  total of 7 to 12 inches.

* WHERE...Central Washington, Coastal Hancock and Coastal 
  Washington County.

* WHEN...Until 11 PM today.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for Maine can be obtained
by going to newengland511.org.

$$

MEZ011-015-016-032-180400-
/O.CON.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Danforth, Vanceboro, and Topsfield
248 PM EST Wed Jan 17 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Snow occurring. Plan on slippery road conditions,
  including during the evening commute. Additional snow
  accumulations of 2 to 3 inches are expected for a storm total of  
  4 to 7 inches.

* WHERE...Central Penobscot, Southern Penobscot, Interior 
  Hancock and Northern Washington County.

* WHEN...Until 11 PM today.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for Maine can be obtained by going to
newengland511.org.

$$

VJN
414 
WWUS41 KCAR 172104 CCA
WSWCAR

URGENT - WINTER WEATHER MESSAGE...CORRECTED
National Weather Service Caribou ME
404 PM EST Wed Jan 17 2018

MEZ031-172100-
/O.CAN.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/
Southern Piscataquis-
Including the cities of Dover-Foxcroft, Milo, and Guilford
404 PM EST Wed Jan 17 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Significant accumulating snowfall has ended across this portion of
the advisory area.

$$

MEZ017-029-030-180400-
/O.CON.KCAR.WS.W.0003.000000T0000Z-180118T0400Z/
Central Washington-Coastal Hancock-Coastal Washington-
Including the cities of Calais, Grand Lake Stream, Wesley, Perry,
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, and Cherryfield
404 PM EST Wed Jan 17 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Heavy snow occurring. Plan on difficult travel
  conditions, including during the evening commute. Additional
  snow accumulations of 3 to 5 inches are expected for a storm
  total of 7 to 12 inches.

* WHERE...Central Washington, Coastal Hancock and Coastal 
  Washington County.

* WHEN...Until 11 PM today.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for Maine can be obtained
by going to newengland511.org.

$$

MEZ011-015-016-032-180400-
/O.COR.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Danforth, Vanceboro, and Topsfield
404 PM EST Wed Jan 17 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Snow occurring. Plan on slippery road conditions,
  including during the evening commute. Additional snow
  accumulations of 1 to 3 inches are expected for a storm total of
  4 to 8 inches.

* WHERE...Central Penobscot, Southern Penobscot, Interior 
  Hancock and Northern Washington County.

* WHEN...Until 11 PM today.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for Maine can be obtained by going to
newengland511.org.

$$

VJN
379 
WWUS41 KCAR 172302
WSWCAR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Caribou ME
602 PM EST Wed Jan 17 2018

MEZ017-029-030-180400-
/O.CON.KCAR.WS.W.0003.000000T0000Z-180118T0400Z/
Central Washington-Coastal Hancock-Coastal Washington-
Including the cities of Calais, Grand Lake Stream, Wesley, Perry,
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, and Cherryfield
602 PM EST Wed Jan 17 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Heavy snow occurring. Plan on difficult travel
  conditions. Additional snow accumulations of 3 to 5 inches are
  expected for a storm total of 8 to 13 inches.

* WHERE...Central Washington, Coastal Hancock and Coastal 
  Washington County.

* WHEN...Until 11 PM tonight.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for Maine can be obtained
by going to newengland511.org.

$$

MEZ011-015-016-032-180400-
/O.CON.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Danforth, Vanceboro, and Topsfield
602 PM EST Wed Jan 17 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Snow occurring. Plan on slippery road conditions.
  Additional snow accumulations of 2 to 4 inches are expected for
  a storm total of 4 to 8 inches.

* WHERE...Central Penobscot, Southern Penobscot, Interior 
  Hancock and Northern Washington County.

* WHEN...Until 11 PM tonight.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for Maine can be obtained by going to
newengland511.org.

$$
559 
WWUS41 KCAR 180154
WSWCAR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Caribou ME
854 PM EST Wed Jan 17 2018

MEZ017-029-030-180300-
/O.CAN.KCAR.WS.W.0003.000000T0000Z-180118T0400Z/
Central Washington-Coastal Hancock-Coastal Washington-
Including the cities of Calais, Grand Lake Stream, Wesley, Perry,
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, and Cherryfield
854 PM EST Wed Jan 17 2018

...WINTER STORM WARNING IS CANCELLED...

Accumulating snow has gradually come to an end with only an
additional half inch of snow expected remainder of this evening.


$$

MEZ011-015-016-032-180300-
/O.CAN.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Danforth, Vanceboro, and Topsfield
854 PM EST Wed Jan 17 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating snow has gradually come to an end thus the advisory
has been cancelled. 


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Jan 17, 9:41 AM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 17, 9:41 AM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
941 AM EST Wed Jan 17 2018

.SYNOPSIS...
Low pressure will approach from the southwest this morning and
track across the Gulf of Maine this afternoon. The low will exit
into the Canadian Maritimes tonight. High pressure will build
toward the region Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
930 AM Update: A little band of lgt sn formed ovr NE Aroostook
county this morn, but latest model trends indicate that this
will move E by aftn and the main synoptic snow band from
Millinocket swrd. Otherwise, minor chgs were made to hrly cld
cvr, temps, dwpts, and hi temps based on latest Sat and sfc obs.

Orgnl Disc: Overrunning light snow has broken out across
southern portions of the area as a coastal front sets up and
cyclogenesis occurs off the New Jersey coast. The low will
deepen some 10-14 mb over the next 18 hours as it tracks
northeastward towards Yarmouth NS this evening. The low is well-
supported by a strong upper level jet streak and will be a
fast- moving progressive system. It'll speed away this evening
with a relatively weak northern stream upper trough

The Winter Weather Advisory will remain in place for today into
this evening. The storm track has shifted south along with the
entire snow forecast. The heaviest snow is now expected in
coastal Washington County. All precipitation is now expected to
remain as snow along the coast and outer islands with this more
southerly storm track. The heaviest QPF appears to be this
afternoon in coastal Washington County as the low tracks towards
the west coast of Nova Scotia. During this time, snowfall rates
near the Washington County coast could reach an inch an hour.
Total snowfall amounts in coastal Washington County could reach
just over 7 inches, but since it's occurring in a period
exceeding 12 hours, will not upgrade to a warning. In the
coastal zones, had to bump up snow ratios above those suggested
by Roebber or Cobb methods towards a 10-12 to one. Further
north towards Aroostook County, amounts were reduced with the
dry air in place such that areas north of Presque Isle will
receive less than an inch.

Snow will exit the region this evening and high pressure will
build. Blowing snow is not expected to be an issue with light
winds and clearing skies after midnight. Lows will drop towards
the single digits to low teens in most of the area except the
coast where upper teens to lower 20s are forecast.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
High pressure will cross the region Thursday into Friday, with a
warm front approaching later Friday into Friday night.
Partly/mostly cloudy skies are expected across northern areas
Thursday into Friday, with mostly cloudy skies along with a
chance of light snow or snow showers Friday night. Across
Downeast areas, expect mostly clear/partly cloudy skies
Thursday, with partly cloudy skies Friday. Temperatures will
be at slightly above normal levels Thursday/Friday.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A warm front will cross the region early Saturday, with a cold
front crossing late. Expect mostly cloudy skies along with a
chance of light snow or snow showers across northern areas
Saturday. Across Downeast areas, expect partly/mostly cloudy
skies early with partly cloudy skies late. Low pressure will
track toward the Great Lakes Sunday, with a developing warm
front to the east of the low. Partly/mostly cloudy skies are
expected across the forecast area Sunday. The low will lift
across the Great Lakes Monday while high pressure exits across
the maritimes. Expect increasing precipitation chances Monday,
though how rapidly precipitation is able to advance with
retreating high pressure is still uncertain. Generally expect
precipitation in the form of snow Monday, though mixed
precipitation could develop Downeast dependent on how rapidly
warmer air is drawn north. Uncertainty then develops Tuesday
regarding the track/timing of the Great Lakes low and whether a
secondary low develops across the region. Precipitation
types/amounts Tuesday will be dependent on the eventual track of
the low and whether a secondary low develops which could limit
the northern extent of warmer air. Generally expect above normal
level temperatures Saturday through Tuesday. However,
temperatures Monday into Tuesday will be dependent on the
eventual track/timing of low pressure and whether a secondary
low develops.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: A wide variety of conditions will occur over the
area today. For starters, BHB and BGR will have steady snow all
day and into the early evening with IFR vis. IFR cigs may also
occur at BHB. Heavier snow will occur this afternoon towards
Machias and Eastport with 1/2 mile vis possible. Snow will move
northward and affect HUL and PQI this afternoon into the evening
with IFR vis. Brief periods of snow and IFR vis may affect CAR
and FVE this evening, but MVFR cigs appear to be the predominant
condition.

SHORT TERM: Occasional MVFR conditions are expected across the
north and mountains Thursday into Sunday, with occasional IFR
conditions also possible Saturday. Generally VFR conditions are
expected Downeast Thursday into Sunday.

&&

.MARINE...
NEAR TERM: The SCA looks marginal by winter standards with some
25 kt gusts entering the waters this afternoon into the early
evening. Will maintain the headline as is. Otherwise, the most
significant weather will be steady snow closer to the coast with
reductions in visibility. Rain is expected to mix with the snow
further offshore.

SHORT TERM: Small craft advisory conditions are expected
Thursday into Thursday night. Conditions are expected to be
below small craft advisory levels Friday into early Friday
night. Small craft advisory conditions will then develop again
later Friday night.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until 11 PM EST this evening for
     MEZ011-015>017-029>032.
MARINE...Small Craft Advisory until 7 PM EST this evening for ANZ050-
     051.

&&

Near Term...VJN
Short Term...Norcross
Long Term...Norcross
Aviation...VJN/Norcross
Marine...VJN/Norcross
Hazardous weather outlook, Jan 17, 3:40 AM EST, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
340 AM EST Wed Jan 17 2018

MEZ001>006-010-180845-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
340 AM EST Wed Jan 17 2018

This Hazardous Weather Outlook is for East Central Maine...Far
Northern Maine...North Central Maine...Northern Maine and West
Central Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ011-015>017-029>032-180845-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
340 AM EST Wed Jan 17 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine...East
Central Maine...Eastern Maine...Interior DownEast Maine and North
Central Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-180845-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
340 AM EST Wed Jan 17 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jan 17, 7:16 AM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Caribou ME
716 AM EST WED JAN 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             TOPSFIELD - COOP        45.42N  67.72W
01/16/2018  M1.8 INCH        WASHINGTON         ME   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0713 AM     SNOW             4 E EAST MACHIAS        44.74N  67.32W
01/17/2018  M1.5 INCH        WASHINGTON         ME   TRAINED SPOTTER

&&

EVENT NUMBER CAR1800240
EVENT NUMBER CAR1800241

CN
Local storm report, Jan 17, 7:39 AM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Caribou ME
739 AM EST WED JAN 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 AM     SNOW             EASTPORT                44.91N  66.99W
01/17/2018  M3.2 INCH        WASHINGTON         ME   TRAINED SPOTTER

&&

EVENT NUMBER CAR1800242

CN
Local storm report, Jan 17, 8:47 AM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Caribou ME
847 AM EST WED JAN 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             TOPSFIELD               45.43N  67.72W
01/16/2018  M1.8 INCH        WASHINGTON         ME   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             EASTPORT                44.91N  66.99W
01/17/2018  M3.2 INCH        WASHINGTON         ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             TOPSFIELD               45.43N  67.72W
01/17/2018  M1.0 INCH        WASHINGTON         ME   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             3 NE PLYMOUTH           44.80N  69.17W
01/17/2018  M2.5 INCH        PENOBSCOT          ME   COCORAHS

            24 HOUR SNOWFALL.

0758 AM     SNOW             4 E EAST MACHIAS        44.74N  67.32W
01/17/2018  M2.0 INCH        WASHINGTON         ME   TRAINED SPOTTER

&&

EVENT NUMBER CAR1800243
EVENT NUMBER CAR1800244
EVENT NUMBER CAR1800245
EVENT NUMBER CAR1800246
EVENT NUMBER CAR1800247

RICHN
Local storm report, Jan 17, 10:14 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Caribou ME
1014 AM EST WED JAN 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             EAST SANGERVILLE - COOP 45.14N  69.28W
01/17/2018  M1.0 INCH        PISCATAQUIS        ME   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0700 AM     SNOW             3 NE EDMUNDS            44.91N  67.13W
01/17/2018  M1.5 INCH        WASHINGTON         ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             EAST SANGERVILLE        45.14N  69.28W
01/17/2018  M1.0 INCH        PISCATAQUIS        ME   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             TOPSFIELD - COOP        45.42N  67.72W
01/17/2018  M1.0 INCH        WASHINGTON         ME   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0800 AM     SNOW             1 W CRANBERRY ISLES     44.25N  68.29W
01/17/2018  M1.2 INCH        HANCOCK            ME   COCORAHS

            24 HOUR SNOWFALL.

0858 AM     SNOW             4 E EAST MACHIAS        44.74N  67.32W
01/17/2018  M4.0 INCH        WASHINGTON         ME   TRAINED SPOTTER

0959 AM     SNOW             2 W CRANBERRY ISLES     44.25N  68.30W
01/17/2018  M1.2 INCH        HANCOCK            ME   TRAINED SPOTTER

1002 AM     SNOW             1 SW EAST MACHIAS       44.73N  67.40W
01/17/2018  M3.0 INCH        WASHINGTON         ME   TRAINED SPOTTER

&&

EVENT NUMBER CAR1800248
EVENT NUMBER CAR1800249
EVENT NUMBER CAR1800250
EVENT NUMBER CAR1800251
EVENT NUMBER CAR1800252
EVENT NUMBER CAR1800253
EVENT NUMBER CAR1800254
EVENT NUMBER CAR1800255

TWD
Local storm report, Jan 17, 10:39 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Caribou ME
1039 AM EST WED JAN 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             2 E SURRY               44.49N  68.46W
01/17/2018  M1.8 INCH        HANCOCK            ME   COCORAHS

            24 HOUR SNOWFALL.

1038 AM     SNOW             4 E EAST MACHIAS        44.74N  67.32W
01/17/2018  M6.0 INCH        WASHINGTON         ME   TRAINED SPOTTER

&&

EVENT NUMBER CAR1800256
EVENT NUMBER CAR1800257

TWD

Nearby

Winter Storm Warnings in Maine, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.